Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Bright red blood in my stool - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Digestion and Bowels
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2407 Questions
User :   I am 27-years old and last year noticed a little bit of bright red blood in my stool. I noticed it once or twice over a few week period of time and not again for another few months. Then, I started the HcG diet (injections) and after a few days noticed the symptom again. It was also combined with hard pebble like stool. This occurred for the duration of my diet. Over the summer I didn't notice any of the symptoms as I was back on a regular diet. I just started my second round of the HcG injections (a week ago) and am noticing the same symptoms - pebble stool with bright red blood. Is this because of lack of fiber in my diet, or could it be something more serious? What else could it be?
Doctor :   Hi
Doctor :   Let me read the query.
User :   Hi
User :   Thank you.
Doctor :   Let me brief you.
User :   Okay
Doctor :   Since your symptoms are more related to the dietary changes, its probably the lack of dietary fibres and less water intake that may be causing the hard and bloody stools.
User :   Should I up my fiber intake and water and see what happens prior to visiting a doctor or should I see a doctor anyway to make sure that's what it is?
User :   I'm certain the symptoms only arise when my diet changes, but I want to make sure I don't miss something more serious
Doctor :   There are other causes that can also cause such symptoms, causes such as fissure or hemorrhoids, but, i don't think this is a possibility now.
User :   That is very good to know.
User :   Is there any other advice other than increasing my fiber and water intake?
Doctor :   I would recommend you to increase the dietary fibre intake, take plenty of water, and also consider stool softeners (syp cremaffin) 1tsp if necessary.
Doctor :   Things should settle with these measures.
Doctor :   In the mean while watch out for symptoms such as
User :   Okay, I can do all of that.
Doctor :   presence of pain at rest, presence of blood staining your underwears.
Doctor :   If these symptoms are seen, then you may need to report to a doctor for a per rectal examination.
User :   I don't have either of those things right now but I will look out for them
Doctor :   Have you followed what I have suggested?
Doctor :   Do you have any other query?
User :   Yes, I understand completely and will start right away. I do not have any additional questions. Thank you for your help!
Question is related to
Diseases and Conditions
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor